MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS STENT SYSTEM 3.0 X 21MM WITHOUT TIP; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS STENT SYSTEM 3.0 X 21MM WITHOUT TIP; STENT, INTRACRANIAL NEUROVASCULAR
Catalog Number M003EZAS30210
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Paralysis (1997); Thrombus (2101)
Date of Event 03/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Subject device is not available.
 
Event or Problem Description
During coil embolization treatment of unruptured a-com artery (anterior communication) aneurysm, the stent (subject device) was deployed and the non-stryker coil placed protruded from the stent and could not be repositioned.It was reported the coil separated, protruded into the a-com artery and a blood clot formed inside the stent and slowed blood flow, requiring medical intervention/thrombolysis.It was further reported intubation was removed 1 week post-procedure and the patient experienced lower extremity paralysis.The physician confirmed there was no allegation of malfunction against the stent and stated the coil protrusion and stent placement in a small vessel (1.8mm) caused the thrombosis.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The subject device was not returned for analysis, therefore physical and functional tests could not be performed.However, patient thrombus and paralysis (patient complications) are known risks associated with endovascular procedures and noted as such in the device directions for use (dfu).Therefore, an assignable cause of known inherent risk of procedure was assigned to this event.
 
Event or Problem Description

Brand Name
NEUROFORM ATLAS STENT SYSTEM 3.0 X 21MM WITHOUT TIP
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7474776
Report Number3008881809-2018-00196
Device Sequence Number144977
Product Code NJE
UDI-Device Identifier07613327313918
UDI-Public(01)07613327313918(17)230131(10)20226721
Combination Product (Y/N)N
PMA/510(K) Number
H020002/S046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue NumberM003EZAS30210
Device Lot Number20226721
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/02/2018
Supplement Date Received by Manufacturer05/31/2018
Initial Report FDA Received Date04/30/2018
Supplement Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Disability;